MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a vlift expander fractured during implant placement intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
D4 has been corrected from '13e318' to '12e318'.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual: the shaft is fractured off of the knob.Material analysis: material analysis was performed on the similar device with the same failure mode and concluded that the shaft fractured away from the knob in a ductile overload mode likely caused by multiple directional forces applied onto the knob.Device history records were reviewed for this lot, no relevant issues were identified in the manufacturing records.Similar complaints were identified.Complaint history review was performed and similar complaints were found for the reported lot.The surgical technique of vlift emphasizes that the expander should be perpendicular to the implant during assembly and insertion.If the implant is perpendicular to the expander, this should prevent excessive cantilever loads.Per the sales rep, excessive force was applied to the instrument.Based on the provided information, and the age of the device, the plausible root cause of the reported event is normal wear and tear and excessive force applied during use.

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11237145
Report Number0009617544-2021-00008
Device Sequence Number17178593
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public07613327266986
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300200
Device Catalogue Number48300200
Device Lot Number12E318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer01/13/2021
04/29/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date02/08/2021
05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR
Patient Weight68